Perturbation Analysis of Buckling of Circular Rings Under Nonuniform Normal Pressures

[+] Author and Article Information
S. D. Hassan

College of Engineering, Cairo University, Egypt

S. S. El-Ghabaty

Department of Mathematics, University of Riyadh, Riyadh, Saudi Arabia

J. Appl. Mech 47(3), 589-590 (Sep 01, 1980) (2 pages) doi:10.1115/1.3153737 History: Received April 01, 1979; Revised January 01, 1980; Online July 21, 2009


Perturbation solutions are found for buckling of thin elastic circular rings under nonuniform pressures. The solution leads to the same results obtained before by numerical methods. Two cases of pressure distribution of the form p = p 0 ( 1 + ε cos 2m θ) and p = p 0 [ 1 + ε( cos 2θ + v cos 4θ)] are considered. The analysis yields equations to determine the ring curvature at any angle and pressure.

Copyright © 1980 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In